It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-17-2011, 06:11 PM   #1
Junior Member
(female)
 
Join Date: Dec 2006
Location: NY, NY, USA
Posts: 25
Zoraa HB User
A-Fib/Thyroid

In February, my heart went into a-fib. I was taken to ER by ambulance. They put me on a cardizem drip, a quick acting blood thinner, took blood tests and I was admitted. In the morning I had an echocardiogram. Right before the test, my heart suddenly corrected itself so I didn't have to have the procedure where they shock your heart. When the blood tests were in, it was determined that I was receiving too much synthroid. My dose was upped in the last 12 months from 100mcgs to 125. I was put back on 100, given a prescrip for diltiazem cd 120 and .325 aspirin. I also was put on a heart monitor for 6 weeks.

I was not in heart failure. I do have high blood pressure which has been regulated with HCTZ 12.5, Enalapril 2.5 and potassium k-tabs. After 6 weeks there was no indication of more fibrillation although my heart rate went up a few times, but nothing in a pattern. I also went back to .81 mg of aspirin and continued the diltiazem. I was followed until July and no recurrance.

I really want to cut out the diltiazem. The cardiologist told me to stop taking it, and to my surprise told me that it would not stop me from going into a-fib. I wondered why I was taking it at all if that was the case. I felt uncomfortable with just stopping thinking I needed to be weaned off of it, so my primary doctor said take it every other day until my next visit. I started this week and last night, my on night, I had just taken it, I felt like my heart went into fibrillation for about 5 seconds, maybe less.

Now I'm afraid NOT to take it. Could my doctor be wrong about taking the meds every other day? Maybe that's not a good idea. But the cardiologist said I could just stop.

It's really hard. I want to stop, but there's a part of you that gets mentally dependent on the idea the a med maybe saving your life, even if that's totally false.

Except for bp which isn't in the highest range, I'm in pretty good condition. I have a good diet, low-fat, minimal meat intake, fish, not a lot of fatty foods, loads of veggies and fruits. I monitor my salt intake and take supplements. I don't do fastfood, drink soda, but I do indulge in sweets but don't binge. I usually bake what I want and since I don't bake everyday, the amount is limited. I also will have wine or beer but since the event, I keep it to the barest minimum. No more multiple glasses of wine and only on occasion. Up until this a-fib event, I was exercising, but the diltiazem took my energy and will. I normally powerwalk and do pilates.

But I could lose 15lbs. But since taking meds it's really difficult to shed the pounds especially since I'm 64.

This whole thing is very disconcerting. I felt in good health before, but now I just feel lousy and always concerned that my heart will fibrillate.

There's always a lot of knowledgeable people on this board. I'm not looking for a solution from anyone just shared info. I plan to speak with both doctors this coming week about my concerns. Just wondering if anyone has a take that might put my mind at-ease.

Sorry for the long post. TIA

My thyroid is back to regular, but I'm really scared of having another a-fib event. And since I'm in the age group, I know it can happen again.

 
Sponsors Lightbulb
   
Old 09-23-2011, 11:54 AM   #2
Senior Member
(male)
 
Join Date: Jun 2007
Location: South Africa
Posts: 194
sico HB User
Re: A-Fib/Thyroid

Are you sure it is A-Fib? or is it just a rogue pulse that doubles your normal rate? I am at the same age as you and I get this rouge pulse that doubles my HB and was told that it is not too concerning for them. See my post above about this. Not too worrying.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:32 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!